Hail, Crook
- When
- July 8, 4:45 PM MST
- Where
- Crook County, 6 mi WSW of Colony
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.883, -104.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 8, 1:40 PM MST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 240 PM MDT FRI JUL 8 2005 .DISCUSSION...20Z SURFACE ANALYSIS SHOWED TROUGH FROM NORTH CENTRAL MT THROUGH THE NE PANHANDLE. 60F+ DEW POINTS TO THE EAST WITH 40S AND 50S TO THE WEST. ANOTHER TROUGH NOTED FROM SOUTH CENTRAL MT THROUGH CENTRAL CO...A CONVERGENCE LINE WITH ENOUGH FORCE TO POP SOME HIGH-BASED -TSRA THIS AFTERNOON. LACK OF SHEAR RESULTING IN MULTICELL ACTIVITY. THERMOMETER SWELLING WELL INTO THE 90S AS UPPER LEVEL HEIGHTS RISE AND THERMAL RIDGE SHARPENS OVER CWA. IT IS DIFFICULT TO FIND A SHORTWAVE HEADING OUR WAY FOR THIS EVENING...SO CURRENT -TSRA ACTIVITY SHOULD BE DIURNAL AND QUICKLY DISSIPATE AS MLCIN RAPIDLY REDEVELOPS AFTER SUNSET. LOWS TONIGHT NEAR GUIDANCE. SATURDAY/SATURDAY NIGHT...UPPER RIDGE/CAP VERY WELL DEFINED FOR SATURDAY WITH ONLY AN UNMENTIONABLE CHANCE OF -TSRA OVER THE HIGHER TERRAIN. 700MB TEMPERATURES RISING TO 16-18C SUPPORTS MOST OF THE PLAINS ABOVE 100F...AND WELL INTO THE 90S OVER THE HIGHER TERRAIN. SUNDAY/MONDAY...UPPER RIDGE SHIFTS EAST AS UPPER TROUGH MOVES ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. LOW PRESSURE WILL ORGANIZE OVER MT AND MOVE IN ND SUNDAY...DRAGGING A WEAKENING COLD FRONT INTO THE CWA SUNDAY MORNING. THIS WILL PROVIDE A FOCUS FOR -TSRA ACTIVITY AND SUBSEQUENT LOW CHANCE POPS. THE FRONT WILL HANG AROUND THROUGH MONDAY. HIGH TEMPERATURES EACH DAY WILL BE DIFFICULT...DEPENDING ON WHERE THE FRONT STALLS. IT DOES LOOK 10F COOLER ALONG AND BEHIND THE FRONT. EXTENDED...THE REGION WILL CONTINUE TO BE DOMINATED BY A STRONG UPPER RIDGE...AS IT REDEVELOPS MID-WEEK. ANY PRECIP WILL BE LIMITED TO CONVECTION FIRING IN RESPONSE TO SMALL SCALE DISTURBANCES...BUT AT THIS POINT NOT WORTH ADDING POPS. OTHERWISE THE AREA CAN EXPECT SUNNY AND DRY WEATHER WITH ABOVE AVERAGE TEMPERATURES. && .AVIATION...VFR CONDITIONS EXPECTED WITH THE POSSIBILITY OF AN ISOLATED AFTERNOON/EVENING THUNDERSTORM. SKIES WILL THEN CLEAR BY LATE EVENING. BASED ON RADAR/SATELLITE TRENDS...PUT IN SCATTERED THUNDERSTORMS IN TWEBS EXCEPT ALONG THE EASTERN ROUTES WHERE ISOLATED STORMS ARE EXPECTED ALONG THE SECTIONS CLOSER TO KRAP. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && HELGESON/CALDERON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 654 AM MDT FRI JUL 8 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-091300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 654 AM MDT (754 AM CDT) FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE BLACK HILLS AREA LATE THIS AFTERNOON AND EVENING AS A SURFACE TROUGH REMAINS NEARLY STATIONARY ACROSS FAR WESTERN SOUTH DAKOTA. A STRONG CAPPING INVERSION WILL BE IN PLACE ACROSS THE AREA THROUGH MUCH OF THE DAY... KEEPING THUNDERSTORMS FROM DEVELOPING. HOWEVER...THIS CAP MAY WEAKEN ENOUGH ACROSS THE BLACK HILLS AREA LATE THIS AFTERNOON TO ALLOW A FEW STORMS TO DEVELOP. THE THREAT FOR SEVERE THUNDERSTORMS IS MINIMAL...BUT IF STORMS DO DEVELOP...ONE OR TWO COULD BECOME MARGINALLY SEVERE. THE PRIMARY CONCERN FROM ANY SEVERE STORMS WOULD BE PENNY SIZED HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HOT AND DRY WEEKEND IS IN STORE AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE REGION. THE NEXT CHANCE FOR THUNDERSTORMS IS EXPECTED LATE SUNDAY THROUGH MONDAY WHEN A COLD FRONT AND UPPER LEVEL SYSTEM CROSS THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 145 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464225.